MAUDE Adverse Event Report: COVIDIEIN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEIN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833310
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the nurse was opening the syringe package and noted that the hub of the needle was broken and detached where it connects to the syringe.There was no patient involvement.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There was no process related or material changes related to the reported condition for this product.The process monitoring data was reviewed for the assembly equipment and there were no issues related to the reported condition.A review of the machine setup was conducted and there were no issues found.A review of the manufacturing equipment was performed as part of this investigation.The review found no issues with the equipment or process related to the reported condition.There were no samples received for the evaluation.However, pictures were received for the analysis.It could be seen from the picture, that the hub is fractured and split into two pieces.The reported condition is confirmed based on the pictures provided.A specific root cause could not be determined without an actual sample to examine and there were no process related issues found in a review of manufacturing records.There was no indication of a systemic issue with the process or production.A review of the dhr, maintenance and process monitoring records showed no issues related to the reported condition.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are examined for damage and leaks.The lot met all defined acceptance requirements and was released.Based on available information, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There was no process related or material changes related to the reported condition for this product.The process monitoring data was reviewed for the assembly equipment and there were no issues related to the reported condition.A review of the machine setup was conducted and there were no issues found.A review of the manufacturing equipment was performed as part of this investigation.The review found no issues with the equipment or process related to the reported condition.There was one unused and opened sample returned with this complaint.The sample had the hub broken in two pieces.Pictures were also received for analysis.It could be seen from the picture that the hub is fractured and split into two pieces.The reported condition is confirmed.An engineering change order was submitted and closed in november 2019 to update the documentation to use the new setup guide to set the fingers on the offload dial for turret #2.This improvement mitigates the risk of finished parts jamming on the offload dial on their way to be packaged.This area of parts jamming could have had enough force to fracture the hubs and eventually lead them to crack into 2 pieces.Samples of parts that were jamming on the offload dial after implementation of this improvement were looked at for 3 consecutive days of production.No samples exhibited cracked hubs.The exact root cause could not be determined based on available information.A review of the dhr, maintenance and process monitoring records showed no issues related to the reported condition.The complaint file contains insufficient information to determine a most probable root cause.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are examined for damage and leaks.The lot met all defined acceptance requirements and was released.Based on available information, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MAGELLAN 3ML SFTY COMBO 23X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEIN
2010 east international speedw
deland FL 32724
MDR Report Key9824049
Report Number1017768-2020-00814
Device Sequence Number3037170
Product Code FMI
UDI-Device Identifier10884521005815
UDI-Public10884521005815
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833310
Device Catalogue Number8881833310
Device Lot Number907743
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/09/2020
03/09/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/24/2020
07/16/2020
Patient Sequence Number1